Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 52, NWS Shreveport, LA

April 8, 2002Columbia County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 12:20 AM CDT for Columbia County, Arkansas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2002, 12:20 AM CDT (05:20 UTC)
Expired
Apr 8, 2002, 1:15 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Columbia County, AR

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:35 AM CDTThunderstorm Wind 60 EMagnolia, ARNumerous large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 080520
SVRSHV
ARC027-080615-
/NEW.KSHV.SV.W.0100.080519-080615/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 115 AM CDT

* AT 1219 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF
  MAGNOLIA...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHWEST OF MAGNOLIA AT 1225 AM CDT
  OVER WALDO AT 1228 AM CDT
  2 MILES NORTHWEST OF MCNEIL AT 1235 AM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 115 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 7, 7:04 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SUN APR 7 2002

LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL
MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING.
WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED
RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF
EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS
LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY
NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE
FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS
GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT.

IV

.SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES
INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:33 PM CDTSevere Thunderstorm WarningSHVLittle River57 min
Apr 7, 11:53 PM CDTTornado WarningSHVLafayette37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.